BSc (Hons) Open Student at The Open University (Final Academic Year = 2021 – 2022). BSc (Hons) Nursing (Adult) Student at University (Final [3rd] Year = Currently deferred). Student Leadership Academy (Swansea University) 2020 Participant. #FutureLeaders Health Care Support Worker. Chihuahua, Chorkie, Rankin Dragon and Tortoise Mami. Currently Divorcing. On a Healing Journey. Baby Witch Learning about Wicca.
Having been in an ill, nocturnal state for the past week or so I decided to request my prescription online from the GP- PRESCRIPTION APPROVED!! But me being me at the moment, I thought it was Friday on Thursday so didn’t collect the prescription from the Doctors as thought they would be closed. Then the next day I went out in the car and realised it was Friday so I went to the Doctors and realised it was closed because it was Good Friday so no prescription for me.
.FAST FORWARD TO MONDAY.
I have no Sertraline in the house. I have been on these for months and never missed a dose, until now. I have to see a Doctor this week anyway so I know I need to go out and get my tablets. Although they do need changing so if anybody has advice on reducing Sertraline in order to swap to another medication please let me know as I have heard withdrawal is awful!!
So having spent the last two days in the bed I have got myself up and retreated to the sofa to watch tv with my pooch and wife.
So I have not left the house but it is cold and the effort to get dressed is too much.
I have been thinking about my Sertraline, whilst there have been several days or events I have attended and I am less anxious or OCD symptoms have subsided- I find myself having more bad days and a cycle or really happy days where the world is my oyster, I can sign up for races and challenges and do loads of Uni work along with extra courses and enquiring about new courses to do. But then everything comes crashing down, sometimes for no reason at all and a couple of times something has triggered a downward spiral.
I saw the CMHT and have been discharged from their service after the assessment for re-referral from the GP if I need them. Although they have suggested some treatment but no point referring until I have moved as it is different health trusts. They have also suggested my medication is changed- saw a GP but not my usual Doctor as she wasn’t working but my dose has been increased to the max dose of 200mg to try and if then there is no improvement then we will need to switch medications. I had over two months worth of tablets here so I would rather try the high dose rather than waste the tablets by returning them to be destroyed by the pharmacy.
I am really weary and nervous about switching do a different medication because I don’t know what to expect. I am scared to side effects like my hair breaking and falling out that Citalopram caused. I’m scared it will affect my work, relationship or driving, along with fertility and weight. I am just scared.
I am positive about the work I am doing to secure a future in Mental Health for myself but I feel my own mental health is an unsolved mystery and I don’t want to live like this anymore. I want to be happy and I want to teach; stand up in a room and present, attend parties without heart palpitations and sweating like I have had a bucket of water thrown over me. I want to get up and get out and not hide in the house and do nothing, or think about ways to hurt myself or force weight off or even give up and pile weight on.
Although on a positive note I start bereavement counselling this month. After so many losses in the past 14 years and not grieving or speaking about them I think it is the right time to start healing those wounds. But only time will tell.
My first experience of using a SSRI (selective serotonin reuptake inhibitor) also known as antidepressants, was October 2016.
I began on Citalopram 20mg daily and didn’t notice any change, so my dose was upped to 30mg daily – a few days later I was washing my hair in the shower and thought a lot of hair was by my feet, dried my hair and realised the reason a lot of hair was on the shower floor was because my hair had ripped and fallen out, leaving me with a messy, uneven hairstyle and dodgy looking fringe (I didn’t have one before that shower!).
Saw a GP and explained; the Doctors reply was;
“What is more important to you, you anxiety or your hair?”
Safe to say I stopped those pills a few days later.
I was re-referred to my Primary Mental Health Team and they advised speaking to the GP to find alternative medication to deal with my anxiety – I realised because of them that I don’t deserve to be unhappy and if there is something that can help balance my chemicals and help reduce my anxiety then why not try it.
I have just taken pill number 19 of Sertraline – another SSRI. I am on 50mg daily.
I have noticed more bad days lately and the possibility is that I now have depression as well as my anxiety.
I am so tired, stressed and the past few days I have been soaking with sweat and just want to lie down all day.
This could be a mixture of the new meds, this heat and humidity and tiredness/stress in general.
It is early days I guess – sometimes doses need changing and it could be another few weeks before I notice any change.
I was going to take it in the morning yesterday but was so busy at work I forgot so I decided to start taking it at night.
Took my first tablet last night. I was very tired and managed to get a good, undisturbed night sleep until the morning when my alarms woke me.
One thing I did notice when I woke up was I was a bit shaky and had ‘dead hands’ but this could be because I slept funny or because I cycled to and from work yesterday and my body isn;t use to exercise so it aching! But will update with this as I take more tablets.
Felt myself very restless and shaky today so far but will keep an eye on that.